Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 7, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 25, 2017, 2:22 PM MST for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Feb 26, 2017, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 2:22 PM MST (21:22 UTC)
- In effect from
- Feb 26, 2017, 1:00 PM MST
- Expired
- Feb 26, 2017, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3137 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WWUS74 KEPZ 252122 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 222 PM MST Sat Feb 25 2017 ...Windy Sunday afternoon along the International Border... .A small, moderately strong storm just off the coast of northern California will move to Arizona Sunday afternoon and east of the area Sunday evening. This system will bring some clouds, a few mountain showers and gusty winds to the area Sunday afternoon. The winds will be strongest south of a line from Lordsburg to Orogrande. The strongest winds will develop around mid afternoon Sunday and then begin diminishing around sunset. NMZ404>407-410-411-413-417-TXZ418>424-261300- /O.NEW.KEPZ.WI.Y.0007.170226T2000Z-170227T0200Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 222 PM MST Sat Feb 25 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM MST SUNDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from 1 PM to 7 PM MST Sunday. * TIMING...west winds will increase in the morning, reaching their peak by early afternoon, and then diminishing near sunset. * WINDS...west winds 25 to 35 mph. * IMPACTS...winds will cause minor vehicle handling problems, especially in cross winds. Some blowing dust also possible, with a few visibilities dropping to around one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
1 follow-up statement
545 WWUS74 KEPZ 261318 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 618 AM MST Sun Feb 26 2017 ...Windy this afternoon...especially across southern area desert lowlands... .A moderately strong Pacific low pressure storm system will move through Arizona this afternoon and over New Mexico this evening. This system will bring some clouds, a few mountain showers and gusty winds to the area today. The winds will be strongest south of a line from Lordsburg to Orogrande. The strongest winds will develop around mid-afternoon and then begin diminishing around sunset. Afternoon winds will average 25 to 35 mph with gusts to near 50 mph, especially through passes and over east slope locations. NMZ404>407-410-411-413-417-TXZ418>424-270200- /O.CON.KEPZ.WI.Y.0007.170226T2000Z-170227T0200Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 618 AM MST Sun Feb 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * TIMING...West winds will increase by late morning, reaching their peak by early afternoon. Strong and gusty winds are expected through the afternoon hours before beginning to diminish in the hour after sunset. * WINDS...West winds increasing to 25 to 35 mph. Wind gusts 45 to 50 mph expected...higher in the lee of passes and east slopes. * IMPACTS...winds will cause minor vehicle handling problems, especially in cross winds. Some blowing dust also possible, with a few visibilities dropping to around one mile. Stretches of Interstate 10 susceptible to dangerous conditions and possible brief closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:33 AM MST, 11 hours 49 minutes earlier.
Area forecast discussion, Feb 25, 2:33 AM MST, 11 hours 49 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 233 AM MST Sat Feb 25 2017 .SYNOPSIS... The windy season is upon us here in the Borderland as a series of Pacific storms pass through and keep the winds strong each afternoon through next Tuesday. Deep westerly flow will keep most areas dry for the next several days, and temperatures will fluctuate just a little each day and hover near seasonal averages. the stronger wind days are expected Sunday and again on Tuesday. The mountains of the Gila region may see brief and light precipitation Sunday, and more areas may see precipitation on Tuesday as two storms pass. High pressure builds next Wednesday and eases winds for the rest of next week. && .DISCUSSION... A fairly flat and zonal pattern aloft, with a sagging storm track will direct a pair of Pacific low pressure systems across the Southwestern U.S. between now and next Tuesday. The first storm arrives tomorrow (SUN) and the second on Tuesday. Both of these open troughs pass generally to our north and bring strong winds to the region as we sit under the strong jet aloft and fall within the strongest surface pressure gradients. Today we see deep dry westerly flow with a 100kt jet aloft over the region. A broad surface trough will be in the southern plains. With mixing to near 10kft the region will see afternoon breezy conditions. With 30-35kts at the top of the boundary layer we should see mix-down, allowing for afternoon winds in the 15-20 mph range and gusts to 35+ mph. Skies should remain clear with a very dry airmass in place. Temperatures will gain a few degrees in WSW flow. Sunday the first of two Pacific waves passes to our north. Models bring in some meager moisture for the Gila region to see some minor pcpn chances, but the rest of the forecast area looks to remain dry. Winds will be the major hazard with possible adverse impacts across the region. A wind advisory looks probable for the southern zones especially. Warmer temps will promote deep mixing to h650 where 50kt winds reside...and sfc-1km winds ave 30+kts. Thus strong winds and likely blowing dust with generally dry conditions. Should see elevated fire weather concerns for the lowlands. Monday's remains breezy to somewhat windy, but speeds will be down a bit as we sit between Pacific systems. Expect mild and dry conditions otherwise. Tuesday the next Pacific system arrives and passes. This one is currently proged to be a bit sharper, deeper, and more moist than tomorrow's storm. Thus it shows potential for stronger winds and more precipitation coverage. Current model pcpn looks a bit overdone and we expect QPF to fall in subsequent runs given the pattern showing a deep westerly flow and no insitu moisture in place for it to work with. However we currently have isolated to scattered POPs in the mountains and northern and western lowlands for TUE/TUE night. Winds will likely be the bigger concern with wind/gust potential in the 40/65 mph range. Blowing dust likely to be a major concern for travel. As the storm exits late TUE a Pacific front pushes in from the west to cool the region for WED. High pressure aloft begins to build over the SW U.S. WED/THU. After a cool dip WED this will begin a warming trend and really help to ease the winds for the rest of the week. && .AVIATION...Valid 25/12Z-26/12Z... VFR conditions with SKC-FEW250 thru prd. Unrestricted VSBYs. Winds generally 250-270 at 15G25KTs w/ higher gusts east of area mtns. && .FIRE WEATHER... All zones get a short, and minor, break today from critical fire weather conditions today as winds lessen, but remain breezy. With very dry air mass will still be in place, min RHs in the low and mid single-digits will be common. Some locations may see brief Red Flag conditions...but not of a duration or areal coverage to warrant issuance of a warning. Thus somewhat "elevated" conditions remain for today. Critical Fire Weather conditions return to the region Sunday as the area is hit with another day of very windy and continued dry weather. This will result in both winds and min RH's reaching Red Flag Warning thresholds. A Fire Weather Watch or even a Red Flag Warning is expected. Next week brings more winds with min RH's above critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... El Paso 65 41 66 44 / 0 0 0 0 Sierra Blanca 62 41 68 43 / 0 0 0 0 Las Cruces 63 35 63 36 / 0 0 0 0 Alamogordo 60 38 63 39 / 0 0 0 0 Cloudcroft 43 26 37 24 / 0 0 0 0 Truth or Consequences 62 36 60 36 / 0 0 0 0 Silver City 57 36 51 36 / 0 0 10 0 Deming 63 33 62 35 / 0 0 0 0 Lordsburg 63 33 59 34 / 0 0 10 0 West El Paso Metro 64 42 65 45 / 0 0 0 0 Dell City 66 34 68 36 / 0 0 0 0 Fort Hancock 69 38 72 41 / 0 0 0 0 Loma Linda 59 43 64 42 / 0 0 0 0 Fabens 66 36 69 42 / 0 0 0 0 Santa Teresa 64 37 65 40 / 0 0 0 0 White Sands HQ 61 41 64 42 / 0 0 0 0 Jornada Range 62 32 63 34 / 0 0 0 0 Hatch 62 35 62 36 / 0 0 0 0 Columbus 66 37 65 39 / 0 0 0 0 Orogrande 61 40 64 40 / 0 0 0 0 Mayhill 57 33 53 31 / 0 0 0 0 Mescalero 53 31 50 29 / 0 0 0 0 Timberon 50 31 48 29 / 0 0 0 0 Winston 57 31 52 27 / 0 0 10 0 Hillsboro 61 36 58 32 / 0 0 0 0 Spaceport 59 33 60 34 / 0 0 0 0 Lake Roberts 57 27 49 28 / 0 0 20 0 Hurley 59 32 54 36 / 0 0 10 0 Cliff 59 33 53 38 / 0 0 10 0 Mule Creek 57 32 51 36 / 0 0 10 0 Faywood 60 34 56 31 / 0 0 10 0 Animas 66 34 63 34 / 0 0 10 0 Hachita 67 31 63 34 / 0 0 0 0 Antelope Wells 66 33 64 36 / 0 0 0 0 Cloverdale 62 39 60 36 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14-Bird
Hazardous weather outlook, Feb 25, 7:12 AM MST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 712 AM MST Sat Feb 25 2017 NMZ401>417-TXZ418>424-261415- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 712 AM MST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. A little breezy this afternoon with westerly winds of 15 to 25 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong Westerly Winds will develop again across the area Sunday afternoon as an upper level disturbance moves through the region. Wind gusts could exceed 50 mph in places, particularly east of area mountain ranges. Patchy areas of blowing dust will develop, especially on Lordsburg Playa where wind speed thresholds for significant dust plumes has been very low recently. A series of weaker upper level disturbances will affect the area late Monday through Thursday of next week, bringing breezy to windy conditions to the lowlands, and light rain or snow to the higher terrain of the Gila Region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:57 PM MST | Fire Weather Watch | EPZ | El Paso, Hudspeth | 7 hr |
Nearby
Wind Advisories in New Mexico, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.